Selected Human Immunoglobulins/Estrogens
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both estrogens and immunoglobulins can increase your body's ability to make clots.
What might happen:
Your body may form an unwanted clot, which may be life threatening.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together and if you have a history of blood clots, problems with your blood, or heart disease; have an indwelling catheter in a vein; or if you have been confined to a bed or wheelchair. These conditions may also increase your risk of a blood clot. Your healthcare professionals may slow down how quickly they administer your immunoglobulin to decrease your risk of developing a clot. Let your doctor know right away if you develop pain and/or swelling of an arm or leg with warmth over the area, discoloration of an arm or leg, unexplained shortness of breath, chest pain or discomfort that worsens on deep breathing, unexplained rapid pulse, chest pain, and/or numbness on one side of your body.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.USFood and Drug Administration. FDA Safety Communication: New boxed warning for thrombosis related to human immune globulin products. Available at: http://www.fda.gov/BiologicsBloodVaccines/SafetyAvailability/ucm355986.htm ?source=govdelivery. June 10, 2013.